MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH
Catalog Number 0123460
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/10/2004
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported an mri had no findings and the patient is contemplating exploratory surgery.At this time, based on the information provided no conclusion can be made as to the degree to which the mesh implant may have caused or contributed to the patient¿s continued post operative pain.Without a lot number a review of the manufacturing records is not possible.Should additional information be provided, a supplemental mdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
It was reported that on (b)(6) 2004 the patient underwent the repair of a left sided inguinal hernia using a 3" bard kugel mesh.The contact reports that the patient experienced a prolonged recovery period due to increased pain.The patient was evaluated by her surgeon who told her it would take at least a year for a full recovery.In the years following, as reported the pain has never subsided.The patient has had three pregnancies with normal vaginal births, however, the contact states the pain in the left groin has become worse with each pregnancy.As reported the pain is like a "pulling' sensation and the pain, post hernia repair is worse than the pain felt from the actual hernia itself.Upon further evaluation from her md and an mri (no findings) the contact reports that the patient has been advised to undergo additional exploratory surgery to determine the cause of the pain.The patient is seeking another opinion from an experienced surgeon.
 
Additional Manufacturer Narrative
This is an addendum to the initial mdr and is based on medical records and additional information provided.The medical records show that two devices were implanted one of which was a non bard / davol hernia mesh and the other was a bard composix e/x mesh and not a bard kugel hernia patch as initially reported.The additional information provided does not change the initial determination.At this time there has been no surgical intervention and the cause of the patient's continued post operative pain is undetermined.Should additional information be provided, a supplemental mdr will be submitted.A manufacturing review was performed and found that the lot was manufactured to specification.
 
Event or Problem Description
It was reported that on (b)(6) 2004 the patient underwent the repair of a left sided inguinal hernia using a 3" bard kugel mesh.The contact reports that the patient experienced a prolonged recovery period due to increased pain.The patient was evaluated by her surgeon who told her it would take at least a year for a full recovery.In the years following, as reported the pain has never subsided.The patient has had three pregnancies with normal vaginal births, however, the contact states the pain in the left groin has become worse with each pregnancy.As reported the pain is like a "pulling' sensation and the pain, post hernia repair is worse than the pain felt from the actual hernia itself.Upon further evaluation from her md and an mri (no findings) the contact reports that the patient has been advised to undergo additional exploratory surgery to determine the cause of the pain.The patient is seeking another opinion from an experienced surgeon.Addendum: per medical records and additional information provided.The medical records indicate on (b)(6) 2004 the patient underwent the repair of a left perivesical hernia using a non bard/davol mesh and also the repair of a left spigelian with a bard composix e/x mesh.As reported by the contact the patient tends to experience the most pain with a full stomach, when bending down, when lifting, during intimacy with her husband, when she sneezes, and during pregnancy.

Brand Name
COMPOSIX MESH E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key6775298
Report Number1213643-2017-00500
Device Sequence Number13490086
Product Code FTL
UDI-Device Identifier00801741016356
UDI-Public(01)00801741016356
Combination Product (Y/N)N
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2008
Device Catalogue Number0123460
Device Lot Number43KND266
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/21/2017
Supplement Date Received by Manufacturer08/16/2017
Initial Report FDA Received Date08/08/2017
Supplement Report FDA Received Date09/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient Weight55